Ohio, 2005

Damaging Winds in Ohio, June 27, 2005

June 27, 2005 · NWS ILN · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 27, 2:40 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT MON JUN 27 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
SCT CONVECTION HAS DVLPD ACRS NRN KY AND SRN INDIANA OVER THE LAST
TWO TO THREE HOURS.  ACTIVITY ACRS SRN INDIANA IN A MORE FAVORABLE
ATMOSPHERE...WITH RUC INDCG SBCAPES AROUND 3000 J/KG...MORE LO LVL
MOISTURE AND MID LVL FORCING.  TSTMS HAVE HAD TROUBLE FIRING ACRS
NRN KY...AND THIS IS TAKING PLACE FOR A COUPLE OF REASONS.  RUC
MODEL SOUNDINGS INDCG A VERY SUBTLE WARM LYR BTWN 8 AND 10KFT
WHICH IS HAMPERING AVAIL INSTABILITY AND LIFT.  WEAK NVA AXIS IS
ALSO PARKED ALONG OHIO RIVER ATTM. ALSO...DRIER AIR HAS DOWNSLOPED
ON SSE FLO INTO NE KY AND SOUTH CNTRL OH WHERE DEWPTS ARE
CURRENTLY RUNNING IN THE U50S TO AROUND 60 DEG.  FURTHER
NORTH...ERLY FLO HAS ADVECTED DRIER AIR INTO CNTRL/WEST CNTRL OH.
SLOWER ONSET TO CONVECTION THIS AFTN HAS ALLOWED TEMPS TO WARM
INTO THE L90S JUST ABOUT EVERYWHERE.

STILL EXPECT TSTMS TO GET GOING OVER NRN KY DURING THE NEXT TWO TO
THREE HOURS.  18Z RUC INDCG HIGHER DEWPTS WILL LIFT INTO SW FCST
AREA BY 00Z AND WEAK NVA SHIFTS NORTH AND EAST AWAY FROM REGION.
ALREADY BEGINNING TO SEE HINTS OF THIS TAKING PLACE...AS TSTMS
OVER SRN INDIANA HAVE BUILT EAST INTO CARROLL AND OWEN COUNTIES.
THIS ACTIVITY WILL LIFT INTO CVG METRO BTWN 21-23Z.  FURTHER NORTH
AND EAST...DRIER AIRMASS AND MID LVL CAP SHOULD KEEP MOST
LOCATIONS DRY UNTIL 00Z OR AFTER.  AS UPR LO SHIFTS NORTH INTO LWR
OH VLY OVERNIGHT...GULF MOISTURE WILL CONTINUE TO SHIFT NORTH INTO
REGION.  MAX DELTA THETA-E VALUES IN THE 20S THIS AFTN...SO AN
ISOLD DMG WIND EVENT NOT OUT OF QUESTION WITH SOME OF THE STORNGER
STORMS.  HOWEVER...HEAVY RAIN WILL BE THE PRIMARY FEATURE WITH
MUCH OF THE CONVECTION THIS AFTN/EVNG. AREAL COVERAGE TO
CONVECTION WILL DECREASE LATER THIS EVNG WITH LOSS OF DAYTIME
HEATING...BUT AS S/WV APPCHS FROM SOUTHWEST AFT 06Z...EXPECT SCT
SHRA/TSTMS TO REMAIN IN FCST AREA THRU THE NIGHT.  NOT EVERYONE IS
GOING TO SEE RAIN AS ACTIVITY WILL REMAIN SCT AT BEST.
HOWEVER...COMBINATION OF INSTABILITY...FORCING AND MOISTURE WILL
BE BEST OVER NRN KY AND TRI STATE REGION.  GFS SOLNS EVEN HINTING
AT PEFF VALUES CLIMBING TO NEAR 1.5 INCHES TONIGHT WITH WEAK AXIS
OF 850-700 CONV DVLPG ALONG OHIO RIVER.  WILL CONTINUE WITH
HIGHEST POPS AT 40 IN THESE AREAS...TAILORING BACK TO NORTH ACRS
WEST CNTRL/CNTRL OH.

UPR LO OPENS INTO BROAD S/WV TUES AS IT PHASES WITH UPR FLO OVER
GRT LKS.  THIS FEATURE WILL SLOWLY TRACK EAST THRU REGION TUES AND
PROVIDE THE BEST CHANCE FOR RAIN ACRS ENTIRE FCST AREA FOR BETTER
PART OF LAST TWO WEEKS.  EXPECT CONVECTION TO FIRE A LITTLE
QUICKER TUES DURING LATE MRNG/ERLY AFTN AS SBCAPES CLIMB TO NEAR
2000 J/KG DUE TO DIURNAL HEATING.  STORMS SHOULD ONCE AGAIN BE
EFFICIENT RAINERS WITH THE FRZ LVL PROGGED NEAR 15KFT...AND STORM
MOTION JUST BELOW 10KTS.  STORMS WILL BE MOST NUMEROUS DURING
AFTN/ERLY EVNG DURING PEAK HEATING.  WILL ONCE AGAIN DECREASE
AREAL COVERAGE TO PCPN TUES NIGHT BUT WITH SOE MID LVL ENERGY
STILL AVAIL WITH SLOW MOVING S/WV AND COLD FRONT TO NORTH SAGGING
INTO NRN OHIO/INDIANA...WILL MAINTAIN CHANCE POPS.

TEMPS...HAVE TRENDED CLOSE TO GUID TEMPS FOR TONIGHT/TUES
NIGHT...GENERALLY U60S AND L70S.  MET GUID LOOKS REALLY COOL FOR
TUES HIGHS AND FURTHER INVESTIGATION SHOWS THAT MODEL IS PRODUCING
AN ABUNDANCE OF CLOUDS/PCPN FOR TUES.  CONSIDERING AMBIENT DRY
CONDITIONS AND THE FACT THAT MODEL GUID AS OF LATE HAS OVERDONE
QPF FIELDS AND POPS...WILL GO CLOSER TO WARMER MAV/FWC IN U80S.

RYAN

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
CDFNT LOCATED NEAR OR N OF FCST AREA STARTING 12Z WED. SLY FLOW
AHEAD OF IT COMBINED WITH AXIS OF H5 TROF AT ROUGHLY THE SAME TIME
WILL INCREASE CHANCE OF SHOWERS OVER FCST AREA DURING THE DAY. HAVE
ENDED PRECIP OVER THE WEST BY 0Z THURS AND THE EAST BY 6Z AS THE
FRONT WASHES OUT AND NEVER GETS THROUGH THE FCST AREA. DAYTIME HOURS
ON THURS BRINGS ANOTHER FRONT RIDING ALONG WASHED OUT BOUNDARY FROM
PREVIOUS ONE WITH THE LOW IN THE UPPER MIDWEST TRACKING N OF THE
GTLKS. H5 PATTERN WEAKENS BUT THE MEAN TROFFINESS GENLY RUNS FROM
SRN GTLKS THROUGH THE OH AND TNVLYS. OVERNIGHT WED SHOWS THE NRN
PORTION OF THE H5 TROF BECOMING ZONAL FROM ABOUT THE OHRVR NWD. THE
SFC FNT THURS BECOMES MORE OPEN AS THE FORCING SHIFTS WELL TO THE N.
WAVES WILL MOVE THROUGH THE ZONAL FLOW AND ONLY CHANCE POPS EXPECTED
LATER IN THE DAY WITH BEST CHANCE TO THE N...LOW OR SCHC TO THE S AS
THE SFC WAVE OPENS.

BY FRI...GFS HAS SOME POST FRONTAL SHOWERS TO THE S EARLY IN THE
DAY...WILL LEAVE OUT ATTM UNLESS SRN FCST OFFICES ARE HITTING IT UP.
SFC HI BUILDS OVER THE UPPER MIDWEST AND NRLY FLOW IS PROGGED OVER
FCST AREA THROUGH 18Z SAT AS THE HI TRACKS TOWARD KTOL. STILL A GOOD
AMOUNT OF DOWNWARD MOTION SAT AND SAT NIGHT WHILE SUN SEES RETURN
FLOW WHICH JUST SLIGHTLY BUILDS H5 HEIGHTS. FCST TO REMAIN DRY SUN
AS THE SFC FRONT AND ANY FORCING IS IN THE MIDWEST...WELL W OF FCST
AREA. H5 HEIGHTS CONTINUE TO BUILD SUN AND MON...AND THE SFC FNT
ISNT PROGGED TO BE ANYWHERE NEAR FCST AREA DURING THIS TIME. A
QUICKER PROGRESSION MAY LEAD TO SHOWER ACTIVITY LATER MON...WILL
LEAVE OUT PRECIP ATTM AND SEE WHERE ITS PROGGED TOMORROW.

MAV IS TOO WARM AND TOO DRY ON WED...ALTHOUGH THE TREND IS TO LOWER
POPS AND INCREASE TEMPS. PREFER THE BLEND OF MAV/MET WHICH IS CLOSE
BUT SLIGHTLY COOLER THAN FWC AND CLOSE TO FWC POPS. RAISED A DEGREE
FROM PREVIOUS FCST WED AND WED NITE...SIMILAR TO PREV FCST THURS AND
THURS NITE. ON FRI...HIGH BUILDS IN AND NRLY FLOW KEEPS COOLER TEMPS
OVER FCST AREA...POSSIBLY DIPPING INTO THE 50S OVERNIGHT. SAT TEMPS
WERE TOO COOL...EVEN WITH CAA...SKIES SHOULD BE MOCLEAR AND THIS
WILL ALLOW BOUNDARY LAYER TO RISE INTO THE 80S WITH LOWER
HUMIDITIES. HIGH MAINTAINS COOLER AND DRIER AIR OVER US SAT AND SAT
NIGHT...WITH A SLOW INCREASE IN TEMPS EXPECTED SUN AND MORE SO ON
MON.

FRANKS

&&

.PREVIOUS DISCUSSION...
(ISSUED AT 157 PM EDT MON JUN 27 2005)

.AVIATION (18Z-18Z)...
CONVECTIVE ACTIVITY ASSOCIATED WITH VORT MAX LIFTING ACROSS
WESTERN OHIO/EASTERN INDIANA IS NOW PUSHING INTO NORTHERN
KENTUCKY.  HAVE TIMED THIS ACTIVITY INTO SOUTHERN SITES AROUND 21Z
AND NORTHERN SITES A BIT LATER.  NEXT SHOT OF PECIP LOOKS TO BE
EARLY MORNING AS NEXT WAVE LIFTS NORTH.  HAVE MVFR HZ OVERNIGHT
WITH LIGHT WINDS AND INCREASED DEWPOINTS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 27, 3:57 AM EST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
457 AM EDT MON JUN 27 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280856-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
457 AM EDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 27, 4:07 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            NEW MADISON             39.97N 84.71W
06/25/2005                   DARKE              OH   COUNTY OFFICIAL

            MINOR FLOODING OF ROADS ACROSS SOUTHWEST PORTION OF THE
            COUNTY.

&&

RYAN

The radar

The Cincinnati radar (KILN), 16 km away, was scanning. The volume nearest the first event began at 23:24 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
June 27, 6:24 PM EST to 6:28 PM EST
Where
Clinton County, Midland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
39.300, -83.917

A silo was blown down.

Thunderstorm Wind, Butler

When
June 27, 6:45 PM EST to 6:48 PM EST
Where
Butler County, Hamilton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.400, -84.550

A few trees were downed on the west side of town.

Thunderstorm Wind, Warren

When
June 27, 7:37 PM EST to 7:40 PM EST
Where
Warren County, 2 mi SE of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.417, -84.167

Several trees and large limbs were downed along Cook Road. Patio furniture was displaced from a residence in the Lakeshore Landing neighborhood off of Cook Road.

Thunderstorm Wind, Warren

When
June 27, 7:47 PM EST to 7:51 PM EST
Where
Warren County, 4 mi N of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.483, -84.200

Trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462066, 5462065, 5461998, 5462064.